Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KALETRA AND MUSCLEPAIN
Sep 23, 2005

Dear Doctor,

First of all, what a good site!!! I have a question for you, i am on kaletra, epivir and viramune for almost two years and i have daily musclepain/weakness especially in legs and back.(burning, especially in the morning)Scan was ok, other tests also. I went to neurologist and all tests are normal, so that was good news but the musclepain which can be really painfull still hurts, could this be a side effect of these medicins and which one this my question? My viral load is ok and my cd 4 are around 400/500 so that is also good.I hope you can help me. MANY THANKS! Keep up the good work.

Response from Dr. Henry

I assume you have had muscle enzymes checked as well as other inflammatory markers? Muscle damage (myositis or myopathy) is not particularly common with any of the 3 meds you are on. If no other explanation can be found I might consider a trial of dual boosted PIs alone (such as adding atazanavir). If symptoms get better then one of the other drugs was involved with your symptoms. If symptoms persist then maybe you have an unusual reaction to PIs and a PI-spring regimen could be considered on a trial basis. KH



Previous
hiv posative and no meds.
Next
gi side effects that bind

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement